# SDR 97ZZZX3332

- Difficulty date: June 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N73DX
- Make and model: Mooney M20C
- Aircraft serial: 2868
- System (JASC): 5500 · Empennage Structure
- Part: Fitting
- Part number: 3500617
- Condition: Corroded
- Location: Empennage
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUPPORTING STRUCTURES AND ATTACHING RIVETS FOR EMPENNAGE ATTACH FITTINGS PN 350061-7, AND DASH 8, WITH SEVERE CORROSION.  CORROSION IN THIS AREA DIFFICULT TO DETECT UNTIL EXTREMELY ADVANCED.  NINETY PERCENT OF ATTACHING RIVETS FAILED DUE TO CORROSION.  SUSPECT CAUSE:  AIRCRAFT BASED IN PUERTO RICO FOR 22 YEARS.
